MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Product code: dqx.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, while taking the cope nitinol mandril wire guide out of the artery through the needle, the wire reportedly frayed and came apart in the artery.To remedy the situation, the operator reportedly pulled the needle and the wire out together, and re-stuck the patient to finish the procedure.The customer confirmed that although the wire frayed, no part of the wire broke off into the patient at any time.No further complications were reported by the customer.The circumstances surrounding the handling and usage of the device prior to the reported product issue were not reported.The device is reportedly available for return; however, as of the date of this report, the device has not yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, instructions for use(ifu), device history record, specifications, quality control and manufacturing instructions were conducted during the investigation.The device was not returned for further investigation.However, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found one unrelated non-conformance associated with the complaint device lot number which was reworked prior to further processing.It should be noted there were no other reported complaints for this lot number.A caution label included in the packaging shows a depiction warning to not pull the distal spring coil portion of the wire guide through the needle tip.It is feasible to suggest the wire frayed ¿while taking it out of the needle.¿ based on the information provided and the results of our investigation, the root cause has been determined to be procedure related because the wire guide was withdrawn through the needle, which is against labeling provided with the device.Per the risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6968826
Report Number1820334-2017-03593
Device Sequence Number13470023
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)220515(10)7863410
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;